Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Propagation of a combustion front in a striated solid medium: a homogenization analysis

Authors: C.-M. Brauner, P. C. Fife, G. Namah and C. Schmidt-Lainé
Journal: Quart. Appl. Math. 51 (1993), 467-493
MSC: Primary 80A25; Secondary 35B27, 35K57
DOI: https://doi.org/10.1090/qam/1233525
MathSciNet review: MR1233525
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A model problem for the propagation of a combustion front through a periodically inhomogeneous medium is posed. The existence of a steady state solution is proved, in which the front's velocity is periodic in time. Computer simulations are carried out. Finally, through rigorous homogenization techniques, it is shown that when the wavelength of the inhomogeneity is small, the solution may be approximated by a travelling wave solution of the corresponding problem for a medium with certain constant properties.

References [Enhancements On Off] (What's this?)

  • [1] M. Artola, Lectures on homogenization given at the University of Bordeaux I, 1986-1987
  • [2] A. Bensoussan, J. L. Lions, and G. Papanicolaou, Asymptotic analysis for periodic structures, North-Holland, Amsterdam, 1978 MR 503330
  • [3] C. M. Brauner and Cl. Schmidt-Lainé, Existence of a solution to a certain plane premixed flame with 2-step kinetics, SIAM J. Math. Anal. 18, 1987 MR 902341
  • [4] R. E. Edwards, Functional Analysis--Theory and Applications, Holt, Rinehart, and Winston, New York, 1965 MR 0221256
  • [5] J. L. Lions, Quelques méthodes de résolution des problèmes aux limites non linéaires, Dunod, Paris, 1969
  • [6] J. L. Lions and E. Magenes, Problèmes aux limites non homogènes et applications, Vols. 1 et 2, Dunod, Paris, 1968 MR 0247243

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 80A25, 35B27, 35K57

Retrieve articles in all journals with MSC: 80A25, 35B27, 35K57

Additional Information

DOI: https://doi.org/10.1090/qam/1233525
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society